MAUDE Adverse Event Report: MAQUET SAS VOLISTA STANDOP; LAMP, SURGICAL

MAQUET SAS VOLISTA STANDOP; LAMP, SURGICAL
Model Number ARD267900100A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 getinge became aware of an issue with one of surgical lights - volista standop.As it was stated, upon the device inspection one out of the six fixation screws holding the device main tube were loosen.There was no injury reported, however, we decided to report the issue in abundance of caution as loosen screws holding the device configuration may lead to the device detachment from the ceiling and serious injury.
 
Additional Manufacturer Narrative
The initial reporter was getinge technician.Additional information will be provided following the conclusion of the investigation.Device not returned to manufacturer.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The correction of d4 catalog # and d4 version of model # deems required.This is based on the internal evaluation.Previous d4 catalog # and d4 version of model # ard267900100c; corrected d4 catalog # and d4 version of model # ard267900100a.Getinge became aware of an issue with one of surgical lights - volista standop.As it was stated, upon the device inspection performed by the getinge technician, one out of the six fixation screws holding the device main tube was loosened.There was no injury reported, however, we decided to report the issue in abundance of caution as loosen screws holding the device configuration may lead to the device detachment from the ceiling and serious injury.Repair was performed by replacement of 6 screws (ard367270555 - prx/sa - 6 preglued screws chc m6x20).After repair, the device was handed over to the customer and returned to normal use.It was established that when the event occurred, the surgical light did not meet its specification due to fixation screws holding the device main tube being loose and, in this way, contributed to the event.Information gathered during the investigation indicates that the device was not being used for patient treatment when the event occurred.A review of received customer product complaints related to investigated issues, revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.Comparing the number of claimed devices to the number of sold devices worldwide, we find that the failure ratio of the loosened suspension fixing screws is very low.During the analysis, subject matter expert at the manufacturing site determined the following to have likely occurred.A loosening of the screw or screws, where the probable causes of loosening corresponds to an improper initial tightening during the installation or a maintenance not in accordance with the manufacturer's recommendations (installation manual volista 01784 ver.9, page 30).In case of rupture, the failure of the screws is related to fatigue stresses due to moderate shear overload.All facies have a fatigue failure zone more or less extensive.Initiated at the bottom of the thread, the repeated low mechanical stresses caused the breakage of a first screw.The rupture of the other screws corresponds to progressive propagation of the shear effect.The yearly preventive maintenance program mentions (volista standop maintenance manual 01762 ed.08, pages 21, 214-215): - to check the suspension fixing screws.It is also indicated to not retighten the screws during maintenance.If screws appear loosened replace them.- to replace the 6 fixing screws every 6 years.In april 2019 getinge transmitted the service bulletin 98a on getinge online reminding to carry out preventive maintenance and wearing parts replacement to ensure the device safety, the service bulletin 98a mentions to replace the suspension fixing screws every 6 years during the preventive maintenance.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.

Brand Name
VOLISTA STANDOP
Common Device Name
LAMP, SURGICAL
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key16455895
Report Number9710055-2023-00141
Device Sequence Number15026931
Product Code FTD
UDI-Device Identifier03700712406004
UDI-Public(01)03700712406004
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARD267900100A
Device Catalogue NumberARD267900100A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown